MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon would not deflate, and some balloon material was left in the patient.A 7.0mm x 40mm, 135cm ranger paclitaxel-coated pta balloon catheter was selected for use in a peripheral intervention of the external iliac artery.During the procedure, the balloon was inflated at 8atm for three minutes, but the balloon would deflate following dilation.A needle was used to pop the balloon, but some of the balloon material was left inside the patient.The patient was taken to the or to open up the artery and retrieve the rest of the device.The procedure was not completed.No further patient complications were reported.
 
Event or Problem Description
It was reported that the balloon would not deflate, and some balloon material was left in the patient.A 7.0mm x 40mm, 135cm ranger paclitaxel-coated pta balloon catheter was selected for use in a peripheral intervention of the external iliac artery.During the procedure, the balloon was inflated at 8atm for three minutes, but the balloon would deflate following dilation.A needle was used to pop the balloon, but some of the balloon material was left inside the patient.The patient was taken to the or to open up the artery and retrieve the rest of the device.The procedure was not completed.No further patient complications were reported.It was further reported that the target lesion was moderately calcified, and all device fragments were successfully retrieved.The patient was fine.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15175693
Report Number2134265-2022-08370
Device Sequence Number17709630
Product Code ONU
UDI-Device Identifier08714729976240
UDI-Public08714729976240
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number02103H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer08/05/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown